Missouri, 2010Damaging Wind in Missouri, June 23, 2010
June 23, 2010 · NWS LSX · 1 event in 1 county or zone
Storms developed along a cold front. One of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed along a cold front. One of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 23, 5:12 PM CST, 7 minutes earlier.
Area forecast discussion, Jun 23, 5:12 PM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT WED JUN 23 2010
.DISCUSSION...
/331 PM CDT WED JUN 23 2010/
FOCUS FOR THE SHORT TERM WILL BE PRECIP OVERNIGHT AND TEMPS THRU THE
END OF THE WEEK.
EXPECT TSRA TO BECOME WIDESPREAD ACROSS NRN PORTIONS OF THE CWA LATE
THIS AFTERNOON AND THRU THE EVENING. THIS CONVECTION SHUD HELP PUSH
THE CDFNT SWD OVERNIGHT...WITH THE FNT S OF THE CWA BY THURS
MORNING. WITH FNT S OF THE AREA TOMORROW...TEMPS WILL BE NEAR CLIMO
AVERAGE AND MUCH DRIER. THE COOL TEMPS WILL BE SHORT LIVED AS THIS
FNT WILL LIFT BACK NWD EARLY FRI. WITH MET/MAV MOS NEARLY
IDENTICAL...WENT WITH A BLEND OF THE TWO.
MDLS ARE IN GOOD AGREEMENT FOR THE WEEKEND WITH 850MB TEMPS AROUND
21C ALLOWING TEMPS TO CLIMB INTO THE LWR TO POSSIBLY MID 90S AGAIN.
WENT WITH A PERSISTENCE FCST...WARMING A COUPLE OF DEGREES EACH DAY
THRU THE WEEKEND.
FOR THE EXTD...NOT MANY CHANGES TO THE EXTD FROM THE PREV FCST. USED
A BLEND OF THE AVAILABLE GUIDANCE FOR THE EXTD. BELIEVE THE GFS
PUSHES THE CDFNT TOO FAR S TOO FAST ON MON AND HAVE TRENDED TWD THE
SLOWER GEM/ECMWF SOLNS. ONLY MINOR CHANGES TO POP FCST. EXTD CHC
POPS S ON SUN AS MUCH OF THE CWA SHUD BE WEAKLY CAPPED.
FOR TEMPS...TRENDED TWD THE MOS FOR THIS TIME AS LARGE SFC RIDGE
SETTLES INTO PLACE. MDLS SUGGEST DEWPOINTS IN THE LOWER 50S POSSIBLE
ON TUES/WED. TOOK A WARMER FCST AND RAISED MOS DEWPOINTS A FEW
DEGREES FOR THIS PERIOD.
TILLY
&&
.AVIATION...
/546 PM CDT WED JUN 23 2010/
BROKEN LINE OF TSRA STRETCHED ALONG AND AHEAD OF A CDFNT AT
23/23Z WITH TSRA EXPECTED TO CONTINUE MOVING SEWD WITH THE FNT
THIS EVENING. GENERALLY EXPECT IFR VSBYS IN THE HEAVIEST STORMS
BASED ON UPSTREAM OBSERVATIONS /KIRK AND KMBY/. SWLY WINDS WILL
TURN NWLY TO NLY AFTER FROPA. UPSTREAM OBSERVATIONS FM THIS AFTN
AND BUFKIT PROFILES SUGGEST A SCT CU FIELD SHOULD DVLP BEHIND THE
FNT TOMORROW AFTN.
SPECIFICS FOR KSTL...BROKEN LINE OF TSRA ALONG A CDFNT EXPECTED TO
REACH THE TERMINALS BETWEEN 24/02 AND 24/04 WITH FROPA AROUND
24/06Z. VFR CONDITIONS EXPECTED TOMORROW MORNING AND AFTN WITH
NWLY TO NLY WINDS AND SCT DIURNAL CU.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-MARION MO-
MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS
MO-REYNOLDS MO-SHELBY MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR JEFFERSON
MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MARION IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-
WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
IL-MONROE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 23, 3:06 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT WED JUN 23 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
406 PM CDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS MUCH OF CENTRAL...NORTHEAST AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS
THIS EVENING AND MOVE SOUTH ACROSS THE REMAINDER OF THE AREA
TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL.
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ST LOUIS
METRO AREA AND A HEAT ADVISORY REMAINS IN EFFECT FOR THE REST OF
THE AREA THROUGH THIS AFTERNOON. HEAT INDEX VALUES OF 110 TO 115
CAN BE EXPECTED IN THE ST. LOUIS METRO AREA...WITH 105 DEGREES
ELSEWHERE.
MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSOURI...MISSISSIPPI...ILLINOIS...LA MOINE AND NORTH FABIUS
RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEASTERN
MISSOURI AND SOUTHERN ILLINOIS ON THURSDAY.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY AND SUNDAY
NIGHT.
HEAT INDICES AROUND 100 DEGREES ARE POSSIBLE AGAIN SATURDAY AND
SUNDAY AFTERNOON.
MODERATE TO MAJOR RIVER FLOODING IS FORECAST ALONG PARTS OF THE
MISSOURI...MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. PLEASE SEE
THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY OBSERVED WIND DAMAGE OR HAIL.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TILLY
In the hours before
Special weather statement, Jun 23, 5:04 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT WED JUN 23 2010
MOZ026-034-042-232330-
AUDRAIN MO-MONROE MO-SHELBY MO-
604 PM CDT WED JUN 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY...WESTERN
MONROE AND WESTERN AUDRAIN COUNTIES UNTIL 630 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAIRO...OR 8 MILES NORTHEAST OF MOBERLY...
MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PARIS...
WOODLAWN...
MAUD...
MADISON...
GRANVILLE...
DUNCANS BRIDGE...
HOLLIDAY...
THOMPSON...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRITT
Thunderstorm Wind, Monroe
- When
- June 23, 5:19 PM CST
- Where
- Monroe County, 1.11 mi SSE of Woodlawn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.566, -92.209
Thunderstorm winds blew down a large tree onto Highway 151 just south southeast of Woodlawn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, June 23, 20101 injured · $1.7 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Indiana, June 23, 20102 injured · $2.2 million · EF1 · 49 events
- Excessive Heat in Maryland, June 23 to 24, 20101 death · 5 events
- Heat in Arizona, June 23 to 30, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 23 to 24, 2010$487,000 · 61 kt wind · 44 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 20101 injured · $247,000 · 74 kt wind · 33 events
- Flash Flooding and Damaging Winds in Iowa, June 23, 2010$645,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Wisconsin, June 23, 2010$1.0 million · 56 kt wind · 7 events
- Flash Flood and Wildfire in New Mexico, June 23 to 26, 2010$1.0 million · 1 in hail · 6 events
- Tornadoes and Damaging Winds in Michigan, June 23, 2010$176,000 · EF1 · 12 events
- Hail and Damaging Winds in Ohio, June 23, 2010$164,000 · 1 in hail · 37 events
- Flooding and Damaging Winds in Iowa, June 23, 2010$490,000 · 78 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245095.